| Model Number |
1DLMC07 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
01/25/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent open ventral hernia repair on (b)(6) 2016 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2021, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: additional surgery, adhesions, debridement, infection, mesh removal.Additional event specific information was not provided.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: explant/implant procedure: excision of infected mesh.Open ventral incisional hernia repair, placement of bridging vicryl mesh.Excisional debridement of infected skin, subcutaneous tissue, fascia and muscle.(b)(6) 2021: (b)(6), md.Laboratory results.Culture: ¿specimen: abdominal wall.¿ culture routine: ¿abdominal wall abscess.No pathogens isolated.¿ (b)(6) 2021: (b)(6), md.Pathology report.Specimen: ¿abdominal wall, abdominal wall infected mesh.¿ final diagnosis: ¿skin, subcutaneous tissue and synthetic mesh labeled infected abdominal wall mesh, excision: acute and chronic inflammation of skin, subcutaneous tissue and synthetic mesh.¿ clinical information: ¿unspecified open wound of abdominal wall, right lower quadrant without penetration into peritoneal cavity.¿ gross description: ¿the specimen is labeled abdominal wall infected mesh and consists of an unoriented lightly pigmented skin excision measuring 23.2 x 4.9 x 4.1 cm.On the skin surface there are multiple pink-purple nodules up to 1.8 x 0.9 x 0.9 cm that are 0.7 cm away from the closest margin.The cut surfaces are remarkable for gray-white exudate throughout and a yellow-tan synthetic material, consistent with surgical mesh.Representative sections are submitted as follows: 1a, 1b: nodules (three sections in 1b).1c, 1d: representative sections.¿ microscopic description: ¿sections contain skin, subcutaneous tissue and mesh material.There is acute and chronic inflammation that focally forms abscesses and areas of cellulitis.No neoplasm is identified.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ (b)(6) 2010: (b)(6) medical center.(b)(6), md.Operative report.Pre-op diagnosis: metastatic bladder cancer.Post-op diagnosis: same.Procedure: cystoscopy/transurethral resection of bladder tumor large; cystoscopy with stent removal bilateral; cystoscopy with stent placement.Complications: none.¿ (b)(6) 2013: (b)(6) hospital.(b)(6), md.History and physical.Seen for fever and generalized weakness.Has had multiple admissions.Last admission was on (b)(6) 2012.He was treated for sepsis with recurrent pseudomonas aeruginosa bacteremia, enterococcus faecalis, and methicillin-resistant staphylococcus epidermidis bacteriuria.During this hospital stay, he was found to have multiple pulmonary nodules; underwent bronchoscopy and biopsy of the pulmonary nodules; pathology report showed that it was chronic inflammation and fibrosis with no neoplasm identified.Past medical history: bladder cancer, hypertension, hyperlipidemias, anemia, end stage renal disease -on peritoneal dialysis, vitamin d deficiency, chronic lymphocytic leukemia, aortic valve disease, peripheral neuropathy.Past surgical history: aortic valve replacement.Impression: sepsis secondary to urinary source, hyponatremia.¿ (b)(6) 2013: (b)(6) hospital.(b)(6), md.Operative report.Cystoscopy with bilateral stent removal.Cystoscopy with bilateral stent replacement.Indication: metastatic bladder cancer; has long-term indwelling ureteral stents.Recently admitted with a sepsis from a urinary origin with pseudomonas and has been on culture-specific antibiotics.Presents today for elective stent exchange and also removal of bladder tumor recurrence if present.¿ (b)(6) 2013: (b)(6) hospital.(b)(6), md.Discharge summary.Discharge diagnoses: pyelonephritis.Sepsis with pseudomonas in the urine as well as pseudomonas bacteremia.Obstruction uropathy status post stent removal and exchange with cystoscopy by dr.(b)(6).Did well during hospital stay.Will be discharged home today.¿ (b)(6) 2013: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: infected pseudoaneurysm of the right arm arteriovenous graft.Postoperative diagnosis: infected pseudoaneurysm of the right arm arteriovenous graft.Excision of infected av graft, right arm.¿ (b)(6) 2013: (b)(6) hospital.(b)(6), md, facp.Discharge summary.Principal diagnoses: pseudomonas sepsis and pseudomonas bacteremia, likely of urinary tract source.Infected arteriovenous graft right arm.Immunosuppression due to multiple factors.Dr.(b)(6) saw patient and identified sepsis syndrome with gram-negative rod bacteremia.¿ (b)(6) 2013: (b)(6) hospital.(b)(6), md.Operative report.Cystoscopy with removal and replacement of bilateral ureteral stents.Transurethral resection of multifocal bladder tumor medium.Indication: long-term history of ureteral obstruction due to bladder cancer; history of suspected metastatic bladder cancer.Has long-term indwelling ureteral stents; has managed his bladder tumors locally with stent exchanges and resections of tumors at the time of stent exchange.¿ (b)(6) 2013: (b)(6) hospital.(b)(6), md.Operative report.Transurethral resection of medium-sized bladder tumor.Cystoscopy with removal and replacement of bilateral ureteral stents.Cystoscopy demonstrated him to have a bladder tumor recurrence anteriorly.Presents for cystoscopy with removal and replacement of ureteral stents and removal of bladder tumor recurrences.¿ (b)(6) 2014: (b)(6) clinic.(b)(6), md.Office notes.Never a smoker.¿ (b)(6) 2014: (b)(6) hospital.(b)(6), md.Operative report.Cystoscopy with removal and replacement of bilateral ureteral stents.Indication for procedure: chronic bladder cancer causing ureteral outlet obstruction; managed with bilateral chronic ureteral stents.Has bladder cancer recurrences seen at stent exchanges.¿ (b)(6) 2015: (b)(6) hospital.(b)(6), md.Operative report.Cystoscopy with removal and replacement of bilateral ureteral stents.Indication for procedure: chronic invasive bladder cancer; previous chemotherapy; also a peritoneal dialysis patient.¿ 4(b)(6) 2015: (b)(6) center.(b)(6), md.Discharge summary.Discharge diagnoses: chronic diarrhea with negative workup so far, to pursue colonoscopy as outpatient.Severe generalized acute weakness.Severe hypokalemia improving slowly.Hyponatremia.Hypomagnesemia.Chronic kidney disease stage v.Secondary hyperparathyroidism.Near syncopal episode.Hospital course: presented with a complaint of not feeling well and near syncope.Was noted to have hypokalemia and hyponatremia.Platelets are supplemented.Nephrology decided to start him on hemodialysis history of peritoneal dialysis.Received permacath placement than the hemodialysis.Gastroenterology recommended patient to pursue colonoscopy as outpatient as all of his workup for infectious etiology came back negative.Follow up with gastroenterology for possible colonoscopy in the future.Primary care physician within a week.¿ (b)(6) 2015: (b)(6) center.(b)(6), md.Procedure report.Colonoscopy.Impression: partially obstructing tumor in the ascending colon.Removal was not done.Biopsied.Injected.Non-bleeding internal hemorrhoids.Asa grade assessment: iv ¿ patient with severe systemic disease that is a constant threat to life.Recommendation: return patient to icu for ongoing care.Await pathology results.¿ (b)(6) 2015: (b)(6) hospital.(b)(6), md.Operative report.Procedure: aspiration of ascites, 8700 ml obtained.Right hemicolectomy.Removal of peritoneal dialysis catheter.Preoperative diagnosis: carcinoma of the ascending colon with obstruction, severe hypoalbuminemia, renal failure, massive ascites.Postoperative diagnosis: carcinoma of the ascending colon with obstruction, severe hypoalbuminemia, renal failure, massive ascites.Complications: none.¿ (b)(6) 2015: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: abdominal wound infection, 8 weeks postoperative.Postoperative diagnosis: abdominal wound infection, 8 weeks postoperative.Debridement necrotic subq muscle and skin the abdominal wall.Blood loss: 200.Complications: none.¿ (b)(6) 2015: (b)(6) hospital.(b)(6), md.Discharge summary.Discharge diagnoses: right hip fracture status post repair; status post mechanical fall.Pseudomonas urinary tract infection present on admission.¿ (b)(6) 2015: (b)(6) hospital.(b)(6), md.Operative report.Procedure: debridement of a right upper quadrant transverse incision and subumbilical midline incision from peritoneal dialysis catheter extraction.Preoperative diagnoses: wound necrosis postoperative colectomy 3 months ago with massive ascites and chronic ascitic leak.Postoperative diagnoses: wound necrosis postoperative colectomy 3 months ago with massive ascites and chronic ascitic leak.Complications: none.¿ (b)(6) 2015: (b)(6) clinic.Office notes.Height 73 inches, weight 185 lbs., bmi 24.4.¿ (b)(6) 2016: (b)(6) hospital.(b)(6), md.Operative report.Procedure: cystoscopy with removal and replacement of bilateral ureteral stents.Transurethral resection of small bladder tumor.Indication: long-term history of transitional cell cancer of the bladder as well as leukemia as well as a history of colon cancer.The patient has been managed in the long-term indwelling ureteral stents.¿ (b)(6) 2016: (b)(6) hospital.(b)(6), md.History and physical.Presents for large painful ventral hernia.He got renal dysfunction, was on peritoneal dialysis, and then hemodialysis for that.Had a chronic myelogenous leukemia.Has had bladder carcinoma and presented a year ago with massive ascites and a tender abdomen, i saw him in consult and discovered he had a large colon cancer.Did an emergency right hemicolectomy for an obstructing bleeding, colon cancer, and he actually had massive ascites from his malnutrition and had ascitic leaks and developed wound problems in the transverse incision.Subsequently developed a large hernia which we eventually got all the skin well and healed and he is left with a large defect in the right lateral abdomen with small bowel herniating through it.Has history of immunoglobulin problems and is getting immunoglobulin intravenous on a chronic basis and will have some before his surgical intervention on the (b)(6).Hernia is not infected and has no changes with bowel obstruction at this point in time.Abdomen exam: obese with a large right-sided ventral hernia with small bowel directly under the skin with peristalsis visible.Defect is about 20 x 10 cm.No abdominal masses.Impression: large painful ventral hernia.Implant procedure: ventral hernia repair with mesh.Implant: gore® dualmesh® biomaterial (1dlmc07/13212852, 20 x 30 cm).Implant date: (b)(6), 2016 (hospitalization (b)(6), 2016).¿ (b)(6) 2016: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: ventral hernia.Postoperative diagnosis: ventral hernia.Surgeon: (b)(6), md.Assistant: (b)(6), md.Specimen removed: hernia sac.Estimated blood loss: 50 ml.Complications: none.Findings: a 15 x 20 hernia defect.Statement of medical necessity: ¿this is a 71-year-old male with a history of end-stage renal disease and history of peritoneal dialysis.He now uses hemodialysis.He also has a history of right-sided colon cancer that required emergent right hemicolectomy.He subsequently developed wound problems in his incision due to ascites fluid.He then developed a large hernia.Has no symptoms of bowel obstruction, so ventral hernia repair with mesh was recommended to the patient.The risks, benefits, and materials were explained to the patient.All questions were answered and he elected to proceed with procedure.¿ description of procedure: ¿patient was taken to the operating room and placed supine on the operating table.Sequential compression garments were applied to bilateral lower extremities.General anesthesia was administered.Preoperative antibiotics were administered.The patient was prepared and draped in the usual sterile fashion.A perioperative time-out was performed.An elliptical incision was made around his old scar overlying the hernia defect using a 15-blade scalpel.Electrocautery was then used to dissect the hernia sac off of the underlying subcutaneous tissues both inferiorly and superiorly.Once the hernia sac was completely dissected and a sufficient amount of fascia was cleared of subcutaneous tissue, the hernia sac was excised.Of note, he did have some small bowel adhesed to the hernia sac.This was taken down sharply using metzenbaum scissors.Once the hernia sac was completely excised and skin was excised, this was passed off the field as a specimen.We then measured the defect which was approximately 15 cephalad-caudad and 20 cm transversely.We then used a 20 x 30 cm dual-sided gore-tex and dacron piece of mesh.This was sutured as an inlay to the fascia using horizontal mattress sutures of 0 prolene that were placed 2 cm from the fascia edge, 1 cm wide completely around all edges of the mesh.Once the mesh was completely sutured in, the edges were trimmed and the subcutaneous cavity was irrigated with sterile saline.We confirmed hemostasis.Then two 19-french jp round drains were placed overlying the fascia and mesh and they were sutured in place with 0 prolene.We then closed scarpa¿s fascia using a running 2-0 vicryl suture.The skin was closed using skin staples.The skin was cleaned and dried and a dressing consisting of 4 x 4 gauze, tegaderm, and silk tape on the drains was used.The patient tolerated the procedure well.He was awakened and transferred to a stretcher for transport to pacu.¿ ¿ (b)(6) 2016: (b)(6) center.Implant sticker: gore dualmesh® biomaterial.Ref catalogue number: 1dlmc07.Lot batch code: 13212852.W.L.Gore & associates.¿ (b)(6) 2016: (b)(6) center.Purchase order.Quantity: (b)(4).Item: 1dlmc07.Description: gore dual mesh; lot# 13212852; exp 9/2019; item# 8064123.¿ the records confirm a gore® dualmesh® biomaterial (1dlmc07/13212852) was implanted during the procedure.Relevant medical information: ¿ (b)(6) 2016: (b)(6) hospital.(b)(6), md; (b)(6), md.Discharge summary.Reason for admission: presented for ventral hernia repair with mesh.Procedures: patient underwent a ventral hernia repair with mesh on (b)(6) 2016.Hospital course: had uneventful postoperative course.On postoperative day 3, was tolerating regular diet.Was having bowel movements.Was ambulating independently.Pain was controlled with oral pain medications.Wound was clean and dry and intact with no signs of infection.Was comfortable with drain care.Follow up in clinic in 1 week for possible drain removal.Consultants: nephrology was consulted for hemodialysis due to patient¿s end-stage renal disease.He underwent hemodialysis on (b)(6) in accordance with his normal schedule.Discharge condition: good.Discharged with keflex, robaxin and instructed to continue previously prescribed tramadol for pain.Follow up in dr.(b)(6) clinic on (b)(6) 2016 for possible drain removal.Discharged to home.¿ (b)(6) 2017: (b)(6) clinic.(b)(6), pa.Office notes.Here to schedule annual bilateral ureteral stent exchange.Never a smoker.History of heart valve replacement aortic 2010.Weight 212 lbs., bmi 28.¿ (b)(6) 2017: (b)(6) hospital.(b)(6), md.Operative report.Cystoscopy with removal and replacement of bilateral ureteral stents.Findings: no recurrent bladder tumor, bilateral ureteral stents were not encrusted.They were replaced with the same 7 x 26 ureteral stents that had been seen previously.¿ (b)(6) 2021: (b)(6) health system.(b)(6), md.Operative report.Preoperative diagnosis: hydronephrosis from extrinsic obstruction.Postoperative diagnosis: hydronephrosis from extrinsic obstruction.Cystoscopy with bilateral ureteral stent replacement.Statement of medical necessity/indications: history of bladder cancer with previous resection and no recurrence.Patient has bilateral ureteral obstruction managed with yearly stent exchanges for many years.Patient is currently undergoing a complex hernia repair.I was asked to remove the replaced the existing ureteral stents which are due for changed within a month.Patient has done well with ureteral stents.Bladder tumor was in 2010.Complications: none.Disposition: patient to be turned over for general surgery treatment of his complex hernia.Explant/implant procedure: excision of infected mesh.Open ventral incisional hernia repair, placement of bridging vicryl mesh.Excisional debridement of infected skin, subcutaneous tissue, fascia and muscle.Explant date: (b)(6), 2021 (hospitalization (b)(6), 2021- (b)(6), 2021).¿ (b)(6) 2021: (b)(6) health system.(b)(6), md.Operative report.Preoperative diagnosis: incisional hernia (k43.2).Unspecified open wound of abdominal wall, right lower quadrant without penetration into peritoneal cavity, subsequent encounter.Postoperative diagnosis: incisional hernia (k43.2).Unspecified open wound of abdominal wall, right lower quadrant without penetration into peritoneal cavity, subsequent encounter.Anesthesiologist: (b)(6), md.Anesthesia type: general.Assistant: (b)(6), md.Estimated blood loss: 50 cc.Blood products transfused: none.Specimen: 1) abdominal wall infected mesh; type: tissue; source: abdominal wall.Tests: tissue exam; collected by: (b)(6), md; time: (b)(6) 2021 0904.A) abdominal wall abscess; type: swab; source: abdominal wall; tests: culture, anaerobic, culture, routine; collected by: (b)(6), md; time: (b)(6) 2021 0904.Lines/drains: peripheral iv, right hand (active).Site assessment: patent; no signs of infiltration.Dressing type: transparent.Line status: infusing.Dressing status: clean, dry, intact.Implants: implant name: stent percuflex 6fr 2.0 mm m0061752630-sna-log240142; type: stent; inv.Item: stent percuflex 6fr 2.0 mm m0061752630; serial no.: na; manufacturer: boston scientific corp; lot no: 2587774; lrb: left; no.Used: 1; action: implanted.Implant name: stent percuflex 6fr 2.0 mm; m0061752630-sna-log240142; type: stent; inv.Item: stent percuflex 6fr 2.0 mm; m0061752630; serial no: na; manufacturer: boston scientific corp; lot no: 25928187, lrb: right; no.Used: 1; action: implanted.Implant name: mesh vicryl 12x12 vwml-sna-log240142; type: mesh; inv.Item: mesh vicryl 12x12 vwml; serial no.: na; manufacturer: ethicon suture; lot no.: lh2127; lrb: n/a; no.Used: 1; action: implanted.Statement of medical necessity/indications: ¿this patient is a 76 y.O.Male with right lower quadrant infected mesh causing skin ulceration and subcutaneous abscess requiring excision of mesh and subcutaneous tissue, repair of ventral incisional hernia with bridging vicryl mesh.¿ findings: skin with skin ulcers, subcutaneous tissue, fascia, muscle, mesh all excised en bloc.The hernia defect measured 18 x 18 cm.It was repaired with bridging vicryl mesh.Skin was closed in interrupted vertical mattress fashion with skin wicks in place.¿ operative note: ¿(b)(6) was taken to the operating room.After general anesthesia was given and antibiotics were administered, the patient was placed in supine, prepped and draped for the 1) excision of infected mesh, 2) open ventral incisional hernia repair, 3) placement of bridging vicryl mesh, 4) excisional debridement of infected skin, subcutaneous tissue, fascia, and muscle.Time out was performed.Prior to start of surgery, dr.(b)(6) exchanged the patient¿s bilateral ureteral stents under fluoroscopy without any difficulty.His procedures described in a separate note.Knowing that we had to excise the ulcerated skin lesions, a marker was used to plan out our surgical excision of the skin and subcutaneous tissue.Before an incision was made, purulent fluid which was draining from the lateral most ulcer was collected and sent for aerobic and anaerobic culture.Incision was made in the skin and carried down through the dermis and subcutaneous tissue using electrocautery.The fascia was incised near the umbilicus.The peritoneal cavity was entered bluntly.We then worked laterally to the right where we encountered the medial aspect of the transversely oriented duomesh.There were thin wispy adhesions between the small bowel and the undersurface of the mesh.These were taken down with minimal blunt dissection.We are really fortunate that there were no dense small bowel adhesions and there was no evidence of any fistulous connection between the small bowel and the mesh.The mesh was very well outlined compared to the adjacent peritoneum and muscle fascia.As we worked laterally, we came across the adjacent hernia defect containing small bowel.The small bowel was easily reduced back into the abdominal cavity.The hernia sac was excised along with the complete excision of the mesh.It was passed off and sent for pathologic review.Hemostasis in the subcutaneous tissues and the fascia was confirmed.Next a folded piece of vicryl mesh was cut to the approximate size and shape of the 18 x 8 cm hernia defect.They were sutured circumferentially and bridging fashion to the fascial edge using a #1 running pds.There was not much subcutaneous tissue that was amenable to the coverage over the fascial defect.Next the skin was closed using 0 prolene sutures in interrupted vertical mattress fashion.The gaps were then filled with telfa wicks.The incision was then covered with abd, which was taped to the skin.The patient was then extubated in the operating room and taken to pacu in stable condition.Overall, there were no complications and the patient tolerated the procedure well.I spoke with the patient¿s wife and informed her of the success of surgery.The patient will be admitted to the hospital for pain control and iv antibiotics while we await culture results.Once the patient is discharged from the hospital, he will follow-up with me in clinic in 2 weeks.¿ disposition: pacu ¿ hemodynamically stable.Condition: stable.Relevant medical information: ¿ [ni ¿ not indicated] a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information. it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: "possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the instructions for use further warn: "strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.